# SDR CA980415025

- Difficulty date: March 31, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Bolt
- Part number: 310873701
- Condition: Fractured
- Location: Stub Shaft
- Part time: 6,003 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE SENT FOR REPAIR AFTER OPERATOR REPORTED ACCESSORY GEARBOX/HP ROTATING ASSY HAD SEIZED.  ON DISASSY, FOUND ENGINE LEAKING OIL AND SEIZURE OF ACCESSORY GEARBOX/HP ROTATING ASSY WAS CAUSED BY DEBRIS FROM FAILURE OF 2 HIGH PRESS STUBSHAFT BOLTS JAMMING HP ROTOR ASSY.   APPEARS TO BE A PRIMARY FAILURE OF HP STUBSHAFT BOLTS DUE TO HIGH TIME ON BOLTS (6003.4 HRS) AND PRE-SB 23121/21324 STATUS.  THE 3 REMAINING BOLTS SHOWED CRACKS UNDER HEAD.  SECONDARY IMPACT DAMAGE WAS SUFFERED TO HP STUBSHAFT AND VANE RING INNER FRONT SUPPORT HOUSING.  SECONDARY RUBBING DAMAGE WAS CAUSED TO SEVERAL AIR AND OIL SEALS IN NR 5 BEARING AREA AND HP IMPELLER.  COULD NOT DETERMINE IF OIL LEAK RESULTED DUE TO HP BOLTS FAILURE.
